Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 122, NWS Atlanta, GA

February 14, 2024Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 14, 2024, 6:02 AM EST for Bleckley County, Pulaski County, Georgia. It took effect at Feb 15, 2024, 5:00 AM EST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Feb 14, 2024, 6:02 AM EST (11:02 UTC)
In effect from
Feb 15, 2024, 5:00 AM EST
Expired
Feb 19, 2024, 10:06 PM EST
In force
5 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bleckley County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at US 341 at Hawkinsville (HAWG1). The gauge peaked at 26.62 ft at Feb 16, 2024, 6:00 PM EST.

actionminormoderate15202502/1402/1502/1602/1702/1802/1902/2002/21
Action stage
14 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 14, 3:57 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 14, 3:57 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
357 AM EST Wed Feb 14 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 355 AM EST Wed Feb 14 2024

At a glance:

-Dry and cool today.

-Winds will finally mellow out today.

Clear skies this morning with be the theme of the day. High pressure
is firmly in control and dry air has settled into the area. Dew
points will be in the 30's and it will certainly feel that way. Keep
that chapstick on you.

Daytime highs for the next two days will be comfortably in the low
60s for most of the CWA with overnight lows at or slightly above
freezing. Enjoy it out there today!

Vaughn

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 355 AM EST Wed Feb 14 2024

Weak ridging develops across the Southeast to start the extended
outlook, weakening the surface high. At the same time, a deep sub-
tropical trough continues to build across the Western CONUS, priming
the area for weak Southwest flow. Upper level support by both the
resultant sub-tropical and polar jet streaks will initiate
cyclogenesis in the AR-OK-TX border area. The resultant system will
likely bring widespread showers to the cwa on Friday night into
Saturday morning. A few models (GFS, and ECMWF to some extent) are
indicating reduced-to-no precipitation due to drier air and limited
frontogenetic support in North and Central GA, however more than
likely will see at least light showers across the area. In either
scenario, limited WAA will mean instability remains limited and
thunderstorms unlikely.

Southwesterly flow does not last long, as the western trough makes
its way eastward. High pressure and dry air will mean a return to
clear but cold conditions. Highs through the weekend will be in the
low 50s, however lows may be in the mid 20s to near freezing.

SM

&&

.AVIATION...
(06Z TAFS)
Issued at 1202 AM EST Wed Feb 14 2024

SKC and VFR all night. Winds are 5-10kts out of the NW but they
should gradually ease to less than 5kts after 16Z. No other issues
are anticipated through the TAF period.

//ATL Confidence...06Z Update...

High on all elements

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  38  66  42 /   0   0   0   0
Atlanta         64  43  65  45 /   0   0   0   0
Blairsville     60  34  62  38 /   0   0   0   0
Cartersville    64  36  65  40 /   0   0   0   0
Columbus        66  41  69  43 /   0   0   0   0
Gainesville     62  40  63  43 /   0   0   0   0
Macon           65  36  68  42 /   0   0   0   0
Rome            65  34  66  42 /   0   0   0   0
Peachtree City  66  35  67  41 /   0   0   0   0
Vidalia         67  43  70  45 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....SM
AVIATION...Vaughn
Hazardous weather outlook, Feb 14, 2:54 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
254 AM EST Wed Feb 14 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
254 AM EST Wed Feb 14 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Flood warnings remain in effect for some rivers and streams across
the area. Areas of frost are expected tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. Any storm
reports from Monday's rain and wind event can be submitted by going
to weather.gov/atlanta.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 5:59 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox9 days
Feb 14, 1:06 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter49 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.